MAUDE Adverse Event Report: STRYKER SPINE-US XIA 4.5 X 60 TITANIUM PREBENT AND PRECUT ROD W/OUT HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 4.5 X 60 TITANIUM PREBENT AND PRECUT ROD W/OUT HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 481321060
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Remains implanted.
 
Event or Problem Description
It was reported a patient complained of clicking in his back; x-ray showed the rod pulled out of bottom screw post operatively.No adverse event to the patient and no plans for a revision at this time.
 
Additional Manufacturer Narrative
Visual inspection of two post-op x-ray images were provided and evaluated.Images confirmed that the rod disengaged from the bottom screw.Based on the images, it appears that the rod is too short and most likely, the rod was not overhanging the screw 4 mm as indicated in the surgical technique., dimensional, functional inspection, and material analysis could not be performed as the device remains implanted.Complaint history records were not reviewed as a valid lot number was not provided and could not be obtained manufacturing history records were not reviewed as a valid lot number was not provided and could not be obtained.It was confirmed via x-ray that the rod migrated out of the bottom screw post-operatively.No revision surgery is scheduled at this time, no other patient harm has been reported.There were no complications during the original surgery.The date of the surgery is unknown.Patient¿s post op activity level is unknown, unknown if fusion was achieved, patient¿s bone quality is unknown, and unknown if the patient experience a fall, a torque wrench was used to final tighten.Blockers were tightened to 8nm, the screw was not inserted at a difficult angle, the screw holes were prepared with a 4.0 drill, 5.5 mm tap and a screwdriver was used to insert the screws.Short rod placed in the construct, may cause the rod to pull out of tulip post op.In addition, short rod placement may have lead to rod slipping out of the screws.The plausible root cause of the reported event is most likely user error.However without device evaluation this cannot be confirmed.The surgical technique states: "the rod should be cut to the appropriate length with approximately 4 mm of rod overhanging the screw." device remains implanted in patient.
 
Event or Problem Description

Brand Name
XIA 4.5 X 60 TITANIUM PREBENT AND PRECUT ROD W/OUT HEX
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8597938
Report Number0009617544-2019-00071
Device Sequence Number14210599
Product Code NKB
UDI-Device Identifier07613327003253
UDI-Public07613327003253
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number481321060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1